Jump to content

Nervous system damaged by withdrawal?


jr1985
 Share

Recommended Posts

Once you're nervous system has been damaged from withdrawal, and you reinstate, should you hold until the damage fully repairs, or is it possible to taper slowly enough to allow recovery without causing further damage?

2003-2011: Paroxetine,Citalopram,Effexor; Aug/Sept 2011: Effexor to Mirtazapine; Oct 2011: C/T Mirtazapine back to Effexor; Nov/Dec 2011: Fast Tapered Effexor - w/d hell; Feb 2012: Reinstated Effexor 37.5mg; June 2012: Dropped to 35.6mg; Jan 2016: Propranolol 2.5mg per day for general anxiety; Feb 2016: Finasteride 0.25mg per week to slow hair loss; 18th May - 8th June 2019: Started Vyvanse 7.5mg and increased by 7.5mg weekly to 30mg (lowest “therapeutic” dose for adults).; 21st June 2019 - 12th July: Cross tapered from venlafaxine brand Rodomel to Efexor (1/4 > 1/2 > 3/4 weekly before ditching Rodomel); 13th July 2019: Cut Vyvanse dose to 15mg; 15th July 2019: Akathisia returned after years of being free; 16th July 2019: Went back up to Vyvanse 30mg

Supplements: Omega-3, Vitamin D, Zinc, Phosphatidylserine 

Link to comment
Share on other sites

Once you're nervous system has been damaged from withdrawal, and you reinstate, should you hold until the damage fully repairs, or is it possible to taper slowly enough to allow recovery without causing further damage?

 

Hi jr1985

 

I don't know what the right answer is, but I the sort of person who says hold if in doubt.

 

I have a few questions, just to get more of a picture of where you are at.

 

What do you mean by damaged nervous system?

Withdrawal can temporary put the nervous system under difficulty, but this does heal eventually.

 

What med were you on, and how much?

Did you quit cold turkey, or did you taper off?

How long were you on your med?

What dose of your med have you re-instated at?

 

With my valium withdrawal I have tried to taper at a rate where I can get a certain level of stability, so I can remain functional.

 

It may be that if your withdrawal was recent, you just may need to give it some time rather than reinstate, but tbh, I do't really feel in a position to advise you whether to reinstate or not, it's up to you.

pregan taper 600mg down to 240mg, daily cuts since xmas

valium, just over 75mg, tapering 0.1 a day, will keep this more udated, cos amounts going down

i have borderline personality, chronic ptsd, and suspected adhd and substance misuse as a symptom, which i am addressing with help of medical staff, drugs agencies & mh sta

Link to comment
Share on other sites

  • Moderator Emeritus

From my own experience I would always say after reinstating, hold until you feel as well as you can, then start tapering.

*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy